Hail, De Kalb
- When
- April 21, 8:00 AM CST
- Where
- De Kalb County, Fairport
- Measured
- 1.25 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.983, -94.350
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 21, 1:32 AM CST, 6 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 232 AM CDT THU APR 21 2005 .DISCUSSION... AN ACTIVE DAY IS ANTICIPATED ACROSS THE FORECAST AREA. CURRENTLY TRACKING SCATTERED THUNDERSTORMS THAT HAVE DEVELOPED ALONG AN OUTFLOW BOUNDARY LEFTOVER FROM YESTERDAY. THIS LINE OF STORMS CONNECTS THE DOTS BETWEEN ACTIVITY IN SOUTHWEST NEBRASKA AND STORMS IN SOUTHEAST MISSOURI. GOOD INSTABILITY IN THIS AREA...BUT DEEP LAYER SHEAR IS LACKING. THIS HAS RESULTED IN STORMS THAT POP UP QUICKLY...BUT WITH LITTLE ORGANIZATION THUS FAR. WITHOUT STRONG STEERING FLOW...NO SHORT WAVE TO PUSH THINGS ALONG...STORMS HAVE QUICKLY TURNED INTO HEAVY RAIN PRODUCERS. EXPECT THIS ACTIVITY TO CONTINUE INTO THE DAYLIGHT HOURS. THE MAIN SHOW WILL BE EXPECTED THIS AFTERNOON AS THE PROGRESSIVE SHORTWAVE TO OUR WEST ENTERS THE PICTURE. THIS COINCIDES WITH THE CENTER OF SURFACE LOW MOVING ACROSS NORTHERN MISSOURI. THE INGREDIENTS ARE FORECAST TO BE IN PLACE: BACKED WINDS AHEAD OF THE FRONT...GOOD SHEAR. CAPE IS >2500 J/KG. CLOUD COVER FROM ONGOING ACTIVITY WILL INITIALLY INHIBIT INSTABILITY...BUT THE LARGE COMPLEX OF STORMS IN CENTRAL KANSAS NEVER MATERIALIZED OVERNIGHT...SO CLOUD COVER WILL BE LACKING IN SOUTHWESTERN MISSOURI. SHOULD SEE THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AHEAD OF THE FRONT...SUPERCELLULAR IS THE STORM MODE EXPECTED. WILL MENTION SVR STORMS IN THE GRIDS AND TOR/WIND/HAIL IN HWO. SOME FLOOD POTENTIAL...BUT MAINLY IN NORTHERN HALF OF CWA...AS SOUTHERN HALF HAS BEEN DRY OF LATE. SHORTWAVE MOVES THROUGH QUICKLY TONIGHT...SO CONVECTION SHOULD TOO. SOME WRAP AROUND RAIN EXPECTED ON FRIDAY AS THE UPPER LOW MOVES EAST. MAIN CANADIAN BOUNDARY ALSO ARRIVES ON FRIDAY...WHICH SHOULD PROVIDE FOR A VERY LOW DIURNAL RANGE THAT DAY. NO CHANGES MADE IN THE EXTENDED. LVQ && .PREV DISCUSSION... 330 PM... EARLY AFTERNOON SATELLITE IMAGERY AND UPPER AIR ANALYSIS SHOW REX BLOCK PATTERN ENCOMPASSING MUCH OF CONUS...CHARACTERIZED BY UPPER LOW CENTERED COVER NORTHERN UT WITH MID LEVEL RIDGE EXTENDING ACROSS MUCH OF WESTERN CANADA. MCS WHICH DEVELOPED LAST NIGHT ACROSS CENTRAL PLAINS HAS FINALLY SHIFTED EAST OF FORECAST AREA...AS ASSOCIATED OUTFLOW BOUNDARY HAS PUSHED INTO SOUTHERN MO. SYNOPTIC SURFACE FRONT REMAINS FURTHER NORTH...EXTENDING FROM CENTRAL IA BACK ALONG NE/KS BORDER. IT APPEARS THREAT FOR CONVECTIVE REDEVELOPMENT HAS DIMINISHED CONSIDERABLY ACROSS FORECAST AREA...AS OUTFLOW BOUNDARY HAS PUSHED WELL SOUTH WHILE SYNOPTIC BOUNDARY REMAINS TO THE NORTH. MOST LIKELY AREA FOR REDEVELOPMENT THIS AFTERNOON LOOKS TO BE FOCUSED OVER SOUTHWEST NEBRASKA IN REGION OF UPSLOPE FLOW NORTH OF FRONTAL BOUNDARY. EXPECT THIS AREA OF CONVECTION TO GRADUALLY DEVELOP EAST AND INCREASE IN AREAL COVERAGE OVERNIGHT ALONG NOSE OF INTENSIFYING LOW LEVEL JET. COMPLEX LIKELY WONT REACH CWA UNTIL AFTER 3 AM AT THE EARLIEST...AND POSSIBLY NOT UNTIL SUNRISE AS CORFIDI VECTORS SUGGEST A VERY SLOW MEAN PROPAGATION SOUTHEAST THROUGH THE OVERNIGHT HOURS. OVERNIGHT MCS LIKELY TO LINGER ACROSS FORECAST AREA THROUGH AT LEAST MID MORNING BEFORE SHIFTING SOUTH AND EAST. THIS LEADS TO CONSIDERABLE UNCERTAINTY REGARDING WHERE CONVECTIVE INITIATION TAKES PLACE THURSDAY AFTERNOON...AS WELL AS CONVECTIVE INTENSITY AS ATMOSPHERE ATTEMPTS TO RECOVER. GIVEN UPPER LOW SHIFTING EASTWARD INTO CENTRAL PLAINS...STRONG FORCING ALONG DRYLINE AS IT SURGES INTO EASTERN KANSAS...AND DECENT LARGE SCALE LIFT WITHIN AREA OF UPPER LEVEL DIFFLUENCE AHEAD OF APPROACHING LOW...EXPECT FAIRLY WIDESPREAD CONVECTION TO DEVELOP ACROSS EASTERN KS DURING THE LATE AFTERNOON HOURS. IF SUFFICIENT CLEARING TAKES PLACE AHEAD OF DRYLINE...MODE OF CONVECTION LIKELY TO BE SUPERCELLULAR GIVEN ADEQUATE DEEP LAYER SHEAR AND INSTABILITY. LOW LEVEL HODOGRAPHS APPEARS SUPPORTIVE OF A TORNADO THREAT WITH ANY SUPERCELLS WHICH AREA ABLE TO DEVELOP. CONVECTION LIKELY TO LINGER THROUGH OVERNIGHT HOURS ACROSS NORTHEASTERN HALF OF CWA. LONGWAVE TROUGH PROGGED TO DEVELOP ACROSS EASTERN CONUS FOR UPCOMING WEEKEND INTO FIRST HALF OF NEXT WEEK. SURFACE RIDGE ON BACK SIDE OF THIS TROUGH PROGGED TO SPREAD ACROSS LOWER/MID MO VALLEY...RESULTING IN BELOW NORMAL TEMPERATURES. SOUTHERN STREAM LOOKS TO BECOME ACTIVE BY MID WEEK...WITH SHORTWAVE TROUGH PROPAGATING ACROSS SOUTHERN PLAINS MONDAY NIGHT INTO TUESDAY. HAVE LEFT GOING CHANCE POPS IN FOR THIS PERIOD. MOISTURE LIKELY TO REMAIN LIMITED GIVEN PRESENCE OF SURFACE RIDGE ALONG GULF THROUGH SUNDAY NIGHT...THUS DONT EXPECT MUCH THREAT OF SEVERE WITH THIS ACTIVITY. SEAMAN && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE MO...NONE WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 559 AM CDT THU APR 21 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-221100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 559 AM CDT THU APR 21 2005 ...SEVERE THUNDERSTORMS WITH TORNADOES POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT ONGOING THUNDERSTORMS MAINLY ALONG AND NORTH OF HIGHWAY 36 WILL CONTINUE THROUGH MID MORNING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE WITH THESE STORMS...WITH HAIL UP TO THE SIZE OF AN INCH THE MAIN THREAT. LATER THIS AFTERNOON...A STRONG UPPER LEVEL SYSTEM WILL MOVE INTO THE CENTRAL PLAINS. OUTFLOW BOUNDARIES FROM OVERNIGHT CONVECTION AS WELL AS FRONTS ASSOCIATED WITH THE SURFACE LOW WILL BE THE FOCUS FOR EXPLOSIVE THUNDERSTORM DEVELOPMENT ACROSS THE ENTIRE OUTLOOK AREA. SUPERCELL THUNDERSTORMS ARE LIKELY...WHICH MAY PRODUCE VERY LARGE HAIL...DAMAGING WINDS...AND TORNADOES. VERY HEAVY RAIN IS ALSO LIKELY...THUS FLOODING IS POSSIBLE AS WELL. THE THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA THROUGH THE EVENING HOURS...WITH THE SEVERE THREAT TAPERING OFF BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE EXPECTED ACROSS THE AREA MONDAY AND TUESDAY. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. 27
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 515 AM CDT THU APR 21 2005 MOZ004-005-014-211100- DAVIESS-GENTRY-HARRISON- 515 AM CDT THU APR 21 2005 ...SIGNIFICANT WEATHER ALERT FOR GENTRY...NORTHWESTERN DAVIESS AND SOUTHWESTERN HARRISON COUNTIES... AT 511 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DARLINGTON...OR 20 MILES WEST OF BETHANY... AND MOVING EAST AT 30 MPH. THE STRONGEST PART OF THE STORM WILL BE... 2 MILES SOUTH OF ALBANY BY 520 AM CDT. 6 MILES NORTH OF MCFALL BY 525 AM CDT. NEAR NEW HAMPTON BY 530 AM CDT. NEAR BETHANY BY 550 AM CDT. PEA TO PENNY SIZE HAIL IS EXPECTED WITH THIS STORM AS WELL AS VERY HEAVY RAIN AND FREQUENT LIGHTNING. PC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 535 AM CDT THU APR 21 2005 KSZ102-MOZ012-020-211115- ANDREW-BUCHANAN-DONIPHAN- 535 AM CDT THU APR 21 2005 ...SIGNIFICANT WEATHER ALERT FOR EASTERN DONIPHAN...NORTHERN BUCHANAN AND SOUTHEASTERN ANDREW COUNTIES... AT 531 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WATHENA...OR 8 MILES WEST OF ST JOSEPH...AND MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE... NEAR WATHENA BY 540 AM CDT. NEAR ELWOOD BY 545 AM CDT. NEAR ST JOSEPH BY 550 AM CDT. NEAR AVENUE CITY BY 605 AM CDT. NEAR COSBY BY 615 AM CDT. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM ALONG WITH HEAVY RAIN AND FREQUENT LIGHTNING. PC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 558 AM CDT THU APR 21 2005 MOZ004-005-013-014-211200- DAVIESS-DE KALB-GENTRY-HARRISON- 558 AM CDT THU APR 21 2005 ...SIGNIFICANT WEATHER ALERT FOR GENTRY...NORTHERN DAVIESS...NORTHERN DEKALB AND SOUTHERN HARRISON COUNTIES... AT 556 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF MCFALL TO MCFALL TO KING CITY...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF BETHANY TO 16 MILES SOUTHWEST OF BETHANY TO 24 MILES NORTHEAST OF ST JOSEPH...AND MOVING EAST AT 10 MPH. THESE STORMS WILL BE... NEAR BETHANY BY 630 AM CDT. NEAR FAIRPORT BY 635 AM CDT. NEAR COFFEY BY 655 AM CDT. NEAR PATTONSBURG BY 700 AM CDT. PEA TO DIME SIZE HAIL IS EXPECTED WITH THESE STORMS ALONG WITH VERY HEAVY RAIN AND FREQUENT LIGHTNING. PC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 632 AM CDT THU APR 21 2005 MOZ005-014-211230- DAVIESS-HARRISON- 632 AM CDT THU APR 21 2005 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN DAVIESS AND SOUTHEASTERN HARRISON COUNTIES... AT 627 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PATTONSBURG...OR 17 MILES SOUTH OF BETHANY...AND MOVING EAST AT 15 MPH. THIS STORM WILL BE... NEAR JAMESON BY 645 AM CDT. 6 MILES SOUTH OF GILMAN CITY BY 715 AM CDT. 6 MILES NORTH OF JAMESPORT BY 720 AM CDT. 6 MILES SOUTH OF MELBOURNE BY 730 AM CDT. PEA TO DIME SIZE HAIL IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT LIGHTNING. PC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 839 AM CDT THU APR 21 2005 MOZ004-005-012>014-211445- ANDREW-DAVIESS-DE KALB-GENTRY-HARRISON- 839 AM CDT THU APR 21 2005 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN ANDREW...NORTHEASTERN DEKALB...NORTHWESTERN DAVIESS...SOUTHEASTERN GENTRY AND SOUTHERN HARRISON COUNTIES... AT 834 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KING CITY TO MAYSVILLE...OR ALONG A LINE EXTENDING FROM 23 MILES NORTHEAST OF ST JOSEPH TO 26 MILES EAST OF ST JOSEPH...AND MOVING NORTHEAST AT 30 MPH. THESE STORMS WILL BE NEAR... WEATHERBY BY 845 AM CDT. FORD CITY BY 850 AM CDT. DARLINGTON BY 900 AM CDT. PATTONSBURG BY 905 AM CDT. ALBANY BY 910 AM CDT. NEW HAMPTON BY 925 AM CDT. HAIL TO THE SIZE OF DIMES AS WELL AS VERY HEAVY RAIN AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THIS LINE OF STORMS. SEAMAN
The Pleasant Hill radar (KEAX), 131 km away, was scanning. The volume nearest the first event began at 13:59 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447042.